Hi,lovely ladies,I was diagnosed in June primary and bone mets together. I was on tamoxifen for 6month but tumour markers went up by 100 every month so I was taken off that. I'm now on letrazole &zolodex and have been for 6 weeks. I'm having increased pain in mets and the lump in my breast has grown in the last two weeks to the stage I can see it poking out. Just got blood results today which has shown TM up again by 170! Is this normal,tumour flare or is this another treatment failing ? Really worried,I see onc next Monday,Helen x
Hi girls. Tamoxifen did not work for me either as I developed a recurrence. After treatment for that , I was put on Arimidex, but as I had severe side effects, only took it for 2 years. Then developed secondaries in 2012. Been on Letrozole since April 2012. Normal side effects, weight gain, hair loss (quite a lot), night sweats, very achy joints etc. BUT the latest CT scan showed that the bone mets are stable, not spreading and look as though they are calcifying, i.e. not spread further through the bones. I am also on Denosumab. So this is good news all round, and despite the SE I am going to persevere with the Letrozole.
I have been on LETROZOLE for seven months. I was Dx Oct 12. Lobular Ca in both breasts also bone mets and some peritoneal shadows.
i had a CT scan a couple of weeks ago and BCN rang with initial results since I do not have an Onc appt for about 4 weeks.
there has been -no new spread- The bone mets are either the same as before or smaller......and the peritoneal infiltration is -"almost completely resolved"
needless to say I am happy. Side effects are stiffness in my legs and feet..and other joints. ...especially after sitting for a while and when i get up in the morning. I try to walk every day and am considering taking joint supplements......I also have Zometa and Adcal......Onc said supplements wouldn't make any difference but I am still tempted to try them. No S E bad enough to make me consider stopping Letrozoe Even Tho Onc says there may be others we could try.
Well I'm not quite abandoning letrozole but having built up fluid on right pleura and being admitted to hospital with breathing problems, onc thinks it might take too long to work so we agreed to go on weekly taxol. It's a pity as would have liked a good break from chemo. Unusually she is happy to combine the two.
Hope it works for you too!
The s/es do lessen over time, but that doesn't mean the Letrozole has stopped working.
On the downside, I developed pitiyrasis which is a skin condition most commonly found in teenage boys...
Don't we just love hormones?!
Hello All. Beryl - I was dx in 2006 and now have exactly the same mets as you. Am due for re-scans etc in June to check that the Letrozole is working. I was on Letrozole for 5 years, and it is only since I was advised to stop taking it that the mets have appeared. I was lucky in that the s/es were not too troublesome. So the good news is Letrole does work, and can do so for a long time! Here's hoping that it works second time around, and that it works as well for you all as it did foe me.
I was on Letrozole for 6 months when I started to get really bad backache - I spoke to my surgeon and he has now put on Anastrozole which is not as strong. I have only been on it for 10 days and feel amazing, hopefully this will continue as the aches and pains of Letrozole were just getting worse.
I just started Letrozole this morning, so probably too early to tell how SEs will be. I had a couple of months on Tamoxifen last year and was fine apart from hot flushes, which weren't too bad either, so hoping Letrozole will be similar. Having worked through FEC-T for primary dx and then in last year being on Capecitabine then Vinorelbine, don't seem to have had spectacular success with chemo, so onc thinks it's time to try a different approach.
I was on letrozole for 18 months.i found that at the beginning I did have aches and pains and hot flushes.I took omega 3 and glucosgamine for the aches and pains,onc recommended that,and the hot flushes eased as time went on.I did put on weght but not an excessive amount.I did try to do some walking every day which helped with the weight gain and also made me feel more energetic .fatigue has always been a problem since I was first dx.
I am also in my 60's so had already had the hot flushes before.Letrozole did keep me stable for 18 months so the se's always seemed a small price to pay.Every treatment does have some se's...some worse than others and not everyone reats in the same way.rReally hope you get good results.
I know all the steps of the dressing gown dance. I have been doing it for 2 weeks now, luckily I dont have any neighbours to worry about. I also notice I am gaining weight 5lbs in total up to now, so if it keeps going up I will look like a balloon in the garden not a giant bat (lol)
I am an older lady too (69) who thought she was well over those hot flushes but if we have to put up with them again so be it if the treatment is doing us some good
I too have just started Letrozole and am having massive hot flushes (although this seems a small price to pay if works on the squatters in my lungs). The other night I was so hot I was reduced to standing in the garden flapping my dressing gown up and down like some kind of giant albino bat. At least it gave the neighbours a laugh.
I am having CT in 2 months I will have been on it for 3 months then. Then lump on my sternum does seem to be slightly smaller though although I am also having a lot of palpitations. Not sure if this is connected or not. A friend of mine had to come off Letrozole a few years ago as her hair started falling out quite dramatically. I have noticed mine is losing a tiny bit so am going to keep my eye on this.
Lemongrove I am a older lady who this week was given Letrozole it is a long time since I went through the menopause and at that time I had dreadful night sweats I hope I don't have to go through that again as they lasted so long I also hope my bones will be ok as they are fine at the moment its such a shock to have to go through all this at my age when I have never really been ill in my life before only the odd cold etc such a worry for the older lady sho has no one to look after me I hope I will be ok to carry on for a few more years yet
Love to you all
Ann W, yes Letrozole can cause menopausal type side effects. The symptoms that many women experience during the menopause are caused by a reduction of oestrogen, and as Letrozole reduces oestrogen the same side effects are frequently experienced.
Letrozole works by inhibiting the production of an enzyme called aromotase (which is why it is called an aromotase inhibiter). Aromotase is an enzyme which allows the body to convert androgens into oestrogen (which is the main way oestrogen is produced in post menopausal women). Although you are post menopausal, you may have had quite a bit of oestrogen sloshing around in your system, and now this is being controlled you are feeling the effects.
Investigate ways of minimising menopausal symptoms.